Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Apr 28, 2021, 9:18 AM CDT for Cherokee County, Delaware County, Oklahoma. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 9:18 AM CDT (14:18 UTC)
- Expired
- Apr 29, 2021, 8:00 AM CDT
- In force
- 23 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint Creek (OK) near Kansas (KNSO2). The gauge peaked at 9.29 ft at Apr 28, 2021, 5:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
006 WGUS84 KTSA 281418 FLSTSA Flood Advisory National Weather Service Tulsa OK 918 AM CDT Wed Apr 28 2021 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties. OKC021-041-290230- /O.NEW.KTSA.FL.Y.0011.210428T1418Z-210430T1200Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 918 AM CDT Wed Apr 28 2021 The National Weather Service in Tulsa has issued a * Flood Advisory for the Flint Creek near Kansas. * From this morning to Friday morning. * At 8:30 AM CDT Wednesday the stage was 6.8 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to a crest of 9.9 feet tomorrow morning which is below flood stage. * Impact...At 11.0 feet, minor flooding occurs from Fidlers Bend to Chewey Bridge. Permanent campgrounds and farmlands are affected. Turbulence makes the river unsafe for floating. && LAT...LON 3629 9461 3620 9456 3607 9482 3619 9483 $$
3 follow-up statements
653 WGUS84 KTSA 282122 FLSTSA Flood Advisory National Weather Service Tulsa OK 422 PM CDT Wed Apr 28 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties. OKC021-041-290930- /O.EXT.KTSA.FL.Y.0011.000000T0000Z-210430T0000Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 422 PM CDT Wed Apr 28 2021 ...The Flood Advisory is now in effect until tomorrow evening... The Flood Advisory continues for the Flint Creek near Kansas. * Until Thursday evening. * At 3:30 PM CDT Wednesday the stage was 9.1 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to rise to a crest of 10.1 feet this evening which is below the flood stage. * Impact...At 11.0 feet, minor flooding occurs from Fidlers Bend to Chewey Bridge. Permanent campgrounds and farmlands are affected. Turbulence makes the river unsafe for floating. && LAT...LON 3629 9461 3620 9456 3607 9482 3619 9483 $$
597 WGUS84 KTSA 290110 FLSTSA Flood Advisory National Weather Service Tulsa OK 810 PM CDT Wed Apr 28 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties. OKC021-041-291315- /O.EXT.KTSA.FL.Y.0011.000000T0000Z-210429T1800Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 810 PM CDT Wed Apr 28 2021 ...The Flood Advisory is now in effect until early tomorrow afternoon... The Flood Advisory continues for the Flint Creek near Kansas. * Until Thursday afternoon. * At 6:30 PM CDT Wednesday the stage was 9.3 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to fall below the action stage of 8.0 feet late Wednesday night. * Impact...At 8.0 feet, Flint Creek threatens individual campsites and becomes dangerous for recreational floating. && LAT...LON 3629 9461 3620 9456 3607 9482 3619 9483 $$
114 WGUS84 KTSA 291300 FLSTSA Flood Advisory National Weather Service Tulsa OK 800 AM CDT Thu Apr 29 2021 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Flint Creek near Kansas affecting Cherokee and Delaware Counties. OKC021-041-291400- /O.CAN.KTSA.FL.Y.0011.000000T0000Z-210429T1300Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 800 AM CDT Thu Apr 29 2021 ...The Flood Advisory for the Flint Creek near Kansas has been cancelled... The Flood Advisory is cancelled for the Flint Creek near Kansas. * At 7:30 AM CDT Thursday the stage was 7.8 feet. * Flood stage is 11.0 feet. * Forecast...The river is expected to fall to 6.7 feet Tuesday morning. && LAT...LON 3629 9461 3620 9456 3607 9482 3619 9483 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 28, 6:40 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 6:40 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
640 AM CDT Wed Apr 28 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs in place at TAF initiation will lower to MVFR categories
through the morning, along with periods of rain and thunder.
MVFR/IFR cigs and vsbys will prevail through the period in
RA/+RA and thunder. RA/TSRA is expected to end from west to east
after beginning 04-05z and will be accompanied with a windshift the
west northwest as a cold front moves through those sites.
Behind the front, IFR cigs will prevail for the remainder
of the period
&&
.PREV DISCUSSION... /Issued 430 AM CDT Wed Apr 28 2021/
DISCUSSION...
Several rounds of showers and thunderstorms will continue through
tonight, before ending from northwest to southeast late tonight
and Thursday as a cold front pushes through the area. An almost
tropical like airmass is in place over the area with deep
moisture, low LCL's, and moderate to strong low level shear. This
has resulted in rather innocuous looking storms showing low level
rotation overnight. The main severe weather threat through the
morning will continue to be tornadoes from low-topped convection.
Outflow boundaries from morning convection will likely determine
where any severe storms may fire later this afternoon into the
evening. The overall best severe parameters will likely be to our
southwest though. Locally heavy rainfall will be a bigger concern
in our area by later today and tonight, with both flash flooding
and main-stem river flooding possible depending on just where the
heavier rain swaths set up.
We will dry out later Thursday through Saturday, but the model
consensus has shifted much farther north with the track of the
upper system once it finally ejects out of northern Mexico or
southwest Texas. Thus shower and thunderstorm chances will return
Sunday as this system moves over or near the area.
Another storm system may affect the area early next week, but the
usual timing differences exist, so pops have been kept on the
lower side for now.
Stayed fairly close to the National Blend of Models forecast.
PREV DISCUSSION... /Issued 1234 AM CDT Wed Apr 28 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will gradually lower to MVFR categories overnight as
areal coverage of rain and thunder begin to increase.
MVFR/IFR cigs and vsbys will prevail through the period in periods
of RA/+RA and thunder. RA/TSRA is expected to end late in the
period across the NE OK sites as a cold front moves through
those sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 60 73 51 / 100 90 30 10
FSM 78 63 75 53 / 100 90 80 20
MLC 76 61 73 52 / 100 90 60 20
BVO 74 58 73 48 / 90 80 20 10
FYV 73 61 71 47 / 100 90 60 10
BYV 72 61 71 49 / 100 90 60 10
MKO 74 61 73 51 / 100 90 50 10
MIO 71 59 73 49 / 100 90 30 10
F10 74 59 73 51 / 100 90 40 10
HHW 80 63 73 55 / 60 100 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION.....23Hazardous weather outlook, Apr 28, 5:18 AM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 518 AM CDT Wed Apr 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 518 AM CDT Wed Apr 28 2021 ...SEVERE STORMS AND FLOODING POSSIBLE THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast of Interstate 44. DISCUSSION... Several rounds of showers and thunderstorms will move across the area today into tonight. Moderate to strong low level shear this morning will result in a continued chance for rotating storms and possibly a couple tornadoes. Renewed storm development is expected later this afternoon into this evening, mainly along leftover outflow boundaries from the morning storms, and also along a cold front that will be moving into northeast Oklahoma this evening. All severe hazards will be possible with these storms. The severe weather threat is expected to diminish by late evening into the overnight hours. Widespread rainfall amounts of one to three inches are expected through tonight, with locally higher amounts to around five inches possible where persistent heavier bands of storms set up. This will result in the potential for both flash flooding and main-stem river flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will gradually end from the northwest Thursday. The main upper level storm system will finally move northeast out of southwest Texas this weekend, and across our area by Sunday, bringing a chance for showers and thunderstorms late Saturday night and Sunday. Another storm system will keep the chances for showers and thunderstorms going into early next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 28, 8:43 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
843 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLASH FLOOD TONTITOWN 36.18N 94.23W
04/28/2021 WASHINGTON AR TRAINED SPOTTER
REPORT RELAYED VIA TWITTER OF ROADWAYS IN
TOWN COVERED BY WATER.
&&
KAHLocal storm report, Apr 28, 8:44 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM FLASH FLOOD WESTVILLE 35.99N 94.57W
04/28/2021 ADAIR OK STORM CHASER
VIDEO SENT VIA TWITTER OF FLOODED STREETS IN
WESTVILLE.
&&
KAHLocal storm report, Apr 28, 8:46 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 ENE LAKE FRANCIS 36.14N 94.49W
04/28/2021 BENTON AR PUBLIC
TWITTER REPORT OF PARTS OF HIGHWAY 16 NEAR
THE ILLINOIS RIVER IMPASSABLE DUE TO FLOOD
WATERS AND DEBRIS.
&&
KAHLocal storm report, Apr 28, 9:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
902 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLASH FLOOD 3 SSW BENTONVILLE 36.33N 94.23W
04/28/2021 BENTON AR PUBLIC
STREETS FLOODED, CARS STRANDED. REPORTED
6.44 INCHES OF RAIN IN 2 HOURS.
&&
KAHSpecial weather statement, Apr 28, 9:15 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
915 AM CDT Wed Apr 28 2021
ARZ010-011-019-020-029-281500-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
915 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...FRANKLIN...CRAWFORD...
NORTHERN SEBASTIAN AND EASTERN WASHINGTON COUNTIES UNTIL 1000 AM
CDT...
At 915 AM CDT, strong thunderstorms were located along a line
extending from 7 miles west of Hindsville to near Fort Smith.
Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Fayetteville...
Van Buren... Ozark...
Huntsville... Cedarville...
Mountainburg... Alma...
Barling... Elkins...
West Fork... Mulberry...
Dyer... Altus...
Winslow... Chester...
St. Paul... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 2 and 38.
Interstate 540 between mile markers 1 and 11.
Interstate 49 between mile markers 22 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas.
LAT...LON 3539 9381 3532 9443 3542 9443 3620 9403
3620 9361 3619 9359 3616 9359 3615 9356
TIME...MOT...LOC 1415Z 258DEG 23KT 3615 9399 3539 9438Local storm report, Apr 28, 9:18 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM FLASH FLOOD BENTONVILLE 36.37N 94.22W
04/28/2021 BENTON AR BROADCAST MEDIA
SCHOOL BUS OFF THE ROAD DUE TO FLOODING AT
EAST BATTLEFIELD ROAD OFF CENTRAL AVENUE.
DRIVER/PASSENGERS SAFE. PHOTO/REPORTS
RECEIVED VIA TWITTER.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:54 AM CDT | Special Weather Statement | TSA | Craig, Osage, Rogers, Washington | 21 min |
| Apr 28, 2:16 AM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Apr 28, 2:20 AM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 40 min |
| Apr 28, 2:57 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee | 15 min |
| Apr 28, 5:12 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Apr 28, 5:19 AM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Apr 28, 5:22 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Apr 28, 5:44 AM CDT | Special Weather Statement | TSA | Okmulgee | 16 min |
| Apr 28, 5:48 AM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 28, 5:52 AM CDT | Tornado Warning | TSA | Adair | 38 min |
| Apr 28, 5:54 AM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Apr 28, 6:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Apr 28, 6:23 AM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Apr 28, 6:26 AM CDT | Tornado Warning | TSA | Adair | 18 min |
| Apr 28, 6:45 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Apr 28, 6:53 AM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Apr 28, 7:43 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 47 min |
| Apr 28, 7:52 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Apr 28, 8:29 AM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 47 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Cherokee | 64 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Cherokee | 11 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Adair, Delaware | 41 hr |
| Apr 28, 9:22 AM CDT | River Flood Warning | TSA | Creek | 7 hr |
| Apr 28, 9:35 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Apr 28, 9:58 AM CDT | River Flood Warning | TSA | Sequoyah | 41 hr |
| Apr 28, 10:01 AM CDT | River Flood Warning | TSA | Okmulgee | 16 hr |
| Apr 28, 10:14 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 46 min |
| Apr 28, 10:38 AM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Apr 28, 10:40 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 35 min |
| Apr 28, 10:49 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 4 hr |
| Apr 28, 11:09 AM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 31 min |
| Apr 28, 11:42 AM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Apr 28, 12:32 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 3 more | 9 hr |
| Apr 28, 4:36 PM CDT | River Flood Warning | TSA | LeFlore | 3 days |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.